MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, the cause of the patient's hernia recurrence cannot be determined.Recurrence is a known inherent risk of hernia repair surgery.Regarding hernia recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, phasix st mesh must be large enough to provide sufficient overlap beyond the margins of the repair/primary closure.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue.No action has been taken at this time.If additional information is provided, a supplemental emdr will be submitted.Remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.(b)(6) 2017 - the subject patient underwent a laparoscopic umbilical repair of hernia using an intra-abdominal approach, with implant of the phasix st mesh.As reported, the phasix st mesh was positioned so that its edges extend beyond the margins of the defect by at least 5cm.Both mechanical and suture fixation were used to secure the mesh.(b)(6) 2019 - the subject patient underwent a physical exam in which a bulge at the umbilicus was identified.(b)(6) 2019 - the subject patient underwent a ct scan that confirmed the bulge to be a hernia recurrence.This hernia recurrence has been assessed per the clinician as mild in severity and "possibly related" to the study device and "possibly related" to the index procedure.No action has been taken at this time, however, as reported, the subject will be scheduling an appointment for surgery in the near future.

Brand Name
PHASIX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8515355
Report Number1213643-2019-02968
Device Sequence Number16525124
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number1201520
Device Lot NumberHUAZ1860
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR